Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 33, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Nov 16, 2010, 4:00 AM CST for 27 counties in Kansas. It took effect at Nov 17, 2010, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2010, 4:00 AM CST (10:00 UTC)
- In effect from
- Nov 17, 2010, 6:00 AM CST
- Expired
- Nov 17, 2010, 4:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625 WWUS73 KDDC 161000 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 400 AM CST TUE NOV 16 2010 ...STRONG WINDS AND COLD AIR HEADED THIS WAY... .A STRONG COLD FRONT WILL DIVE SOUTHEAST THROUGH WESTERN KANSAS TUESDAY NIGHT. BEHIND THE FRONT, WINDS WILL SHIFT NORTH TO NORTHWEST AND INCREASE INTO THE 30 TO 45 MPH RANGE. THESE STRONG WINDS WILL DIMINISH SOMEWHAT LATE IN THE AFTERNOON. KSZ030-031-043>046-061>066-074>081-084>090-162100- /O.NEW.KDDC.WI.Y.0033.101117T1200Z-101117T2200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 400 AM CST TUE NOV 16 2010 /300 AM MST TUE NOV 16 2010/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 4 PM CST /3 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 4 PM CST /3 PM MST/ WEDNESDAY. * TIMING: WINDS WILL SHIFT NORTHERLY AND INCREASE TO ADVISORY LEVEL AFTER 6 AM CST WEDNESDAY, AND REMAIN STRONG THROUGH 4 PM CST. * WINDS: NORTH AT 30 TO 40 MPH WITH GUSTS TO OVER 45 MPH. * IMPACTS: HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING AND LOOSE, LIGHT WEIGHT ITEMS WILL EASILY BLOW AROUND. IN ADDITION, SOME LIGHT SNOW MAY FALL EARLY WEDNESDAY MORNING ALONG AND NORTH OF I-70. BLOWING SNOW COULD REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 12
5 follow-up statements
549 WWUS73 KDDC 162051 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 251 PM CST TUE NOV 16 2010 ...STRONG WINDS AND COOLER AIR HEADED TO KANSAS... .A STRONG COLD FRONT WILL PUSH THROUGH WESTERN KANSAS TONIGHT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND NORTHWEST AND INCREASE INTO THE 25 TO 35 MPH RANGE BY WEDNESDAY MORNING. THESE STRONG WINDS WILL DIMINISH SOMEWHAT BY LATER WEDNESDAY AFTERNOON. KSZ030-031-043>046-061>066-074>081-084>090-170615- /O.CON.KDDC.WI.Y.0033.101117T1200Z-101117T2200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 251 PM CST TUE NOV 16 2010 /151 PM MST TUE NOV 16 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 4 PM CST /3 PM MST/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 4 PM CST /3 PM MST/ WEDNESDAY. * TIMING: WINDS WILL SHIFT TO THE NORTH BY EARLY WEDNESDAY MORNING AND INCREASE TO ADVISORY LEVEL AFTER 6 AM CST WEDNESDAY. THE WINDS SHOULD REMAIN STRONG THROUGH 4 PM CST. * WINDS: NORTH AT 25 TO 35 MPH WITH GUSTS TO OVER 40 MPH. * IMPACTS: HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING AND LOOSE...LIGHT WEIGHT ITEMS WILL EASILY BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
152 WWUS73 KDDC 170457 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1057 PM CST TUE NOV 16 2010 ...STRONG NORTHERLY WINDS EXPECTED WEDNESDAY... .A STRONG COLD FRONT WILL PUSH THROUGH WESTERN KANSAS LATE TONIGHT. WINDS WILL SHIFT TO THE NORTH AND NORTHWEST BEHIND THE FRONT AND STRENGTHEN THROUGH LATE WEDNESDAY MORNING. THE STRONG WINDS WILL THEN BEGIN TO DIMINISH SOMEWHAT BY LATE WEDNESDAY AFTERNOON. KSZ030-031-043>046-061>066-074>081-084>090-171300- /O.CON.KDDC.WI.Y.0033.101117T1200Z-101117T2200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1057 PM CST TUE NOV 16 2010 /957 PM MST TUE NOV 16 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 4 PM CST /3 PM MST/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 4 PM CST /3 PM MST/ WEDNESDAY. * WINDS WILL SHIFT TO THE NORTH BY EARLY WEDNESDAY MORNING AND INCREASE TO ADVISORY LEVEL AFTER 6 AM CST WEDNESDAY. THE WINDS SHOULD REMAIN STRONG THROUGH EARLY WEDNESDAY AFTERNOON BEFORE BEGINNING TO DIMINISH THROUGH LATE AFTERNOON. * WINDS WILL BE NORTHERLY 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. LOOSE AND LIGHT WEIGHT ITEMS WILL EASILY BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
131 WWUS73 KDDC 170941 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 341 AM CST WED NOV 17 2010 ...EXPECT HOWLING WINDS TODAY... .AS A POTENT COLD FRONT DIVES SOUTH THROUGH WESTERN KANSAS, WINDS BEHIND THE FRONT WILL INCREASE SIGNIFICANTLY. WINDS WILL INCREASE TOWARD SUNRISE NORTHWEST OF A LINE FROM HAYS TO HUGOTON. THE WINDS WILL INCREASE INTO ADVISORY LEVEL AFTER 9 AM CST IN THE DODGE CITY AND MEADE AREAS. WIND SPEEDS WILL DIMINISH FIRST IN FAR WESTERN KANSAS LATE THIS AFTERNOON, AND IN CENTRAL KANSAS AFTER 6 PM CST. KSZ066-080-081-088>090-171800- /O.EXT.KDDC.WI.Y.0033.101117T1500Z-101118T0000Z/ STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 341 AM CST WED NOV 17 2010 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * WINDS WILL SHIFT TO THE NORTH BY MID-MORNING AND BLOW HARD IN ADVISORY LEVELS THROUGH 6 PM CST. * WINDS WILL BECOME NORTHERLY AT 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. LOOSE AND LIGHT WEIGHT ITEMS WILL BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ030-031-043>046-061>065-074>079-084>087-171800- /O.CON.KDDC.WI.Y.0033.101117T1200Z-101117T2200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS- SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 341 AM CST WED NOV 17 2010 /241 AM MST WED NOV 17 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING TO 4 PM CST /3 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING TO 4 PM CST /3 PM MST/ THIS AFTERNOON. * STRONG WINDS WILL SPREAD EAST AND INCREASE BEFORE SUNRISE AND BLOW HARD IN ADVISORY LEVELS THROUGH 4 PM CST. * WINDS WILL BE NORTH TO NORTHWEST AT 30 TO 35 MPH WITH GUSTS OVER 40 MPH. * HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. LOOSE AND LIGHT WEIGHT ITEMS WILL BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 12
439 WWUS73 KDDC 171728 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1128 AM CST WED NOV 17 2010 ...STRONG NORTH WINDS BEHIND STORM SYSTEM TODAY... .A COMPACT STORM SYSTEM WAS MOVING THROUGH SOUTHERN KANSAS AND NORTHERN OKLAHOMA TODAY. BEHIND THIS SYSTEM, THE PRESSURE GRADIENT WAS FAIRLY TIGHT BETWEEN THE SURFACE LOW ACROSS NORTHERN OKLAHOMA AND AN ADVANCING HIGH OVER THE ROCKIES. THIS PRESSURE GRADIENT WILL CONTINUE TO ADVANCE SOUTHEAST WITH WINDS DIMINISHING IN STRENGTH THIS AFTERNOON. KSZ030-031-043>046-061>065-074>079-171830- /O.CAN.KDDC.WI.Y.0033.000000T0000Z-101117T2200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS 1128 AM CST WED NOV 17 2010 /1028 AM MST WED NOV 17 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS FOR THE REMAINDER OF THE DAY WILL RANGE BETWEEN 20 AND 30 MPH WITH A FEW GUSTS APPROACHING 40 MPH THROUGH EARLY AFTERNOON. BY SUNSET...WINDS WILL RAPIDLY DIMINISH TO LESS THAN 10 MPH. $$ KSZ066-171830- /O.CAN.KDDC.WI.Y.0033.000000T0000Z-101118T0000Z/ STAFFORD- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON 1128 AM CST WED NOV 17 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS FOR THE REMAINDER OF THE DAY WILL RANGE BETWEEN 20 AND 30 MPH WITH A FEW GUSTS APPROACHING 40 MPH THROUGH EARLY AFTERNOON. BY SUNSET...WINDS WILL RAPIDLY DIMINISH TO LESS THAN 10 MPH. $$ KSZ080-081-088>090-172200- /O.EXT.KDDC.WI.Y.0033.000000T0000Z-101117T2200Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 1128 AM CST WED NOV 17 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WIND SPEEDS AROUND THE BACKSIDE OF THE DEPARTING STORM SYSTEM WILL BE STRONGEST THROUGH 3 PM. * WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH WITH A FEW GUSTS TO AROUND 45 MPH. * HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. LOOSE AND LIGHT WEIGHT ITEMS WILL BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ084>087-172200- /O.CON.KDDC.WI.Y.0033.000000T0000Z-101117T2200Z/ MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 1128 AM CST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WIND SPEEDS AROUND THE BACKSIDE OF THE DEPARTING STORM SYSTEM WILL BE STRONGEST THROUGH 3 PM. * WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH WITH A FEW GUSTS TO AROUND 45 MPH. * HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. LOOSE AND LIGHT WEIGHT ITEMS WILL BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UMSCHEID
900 WWUS73 KDDC 172203 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 403 PM CST WED NOV 17 2010 ...WINDS CONTINUE TO DECREASE AS STORM SYSTEM EXITS... .THE STORM SYSTEM RESPONSIBLE FOR STRONG NORTH WINDS EARLIER TODAY WAS MOVING OUT OF KANSAS. HIGH PRESSURE WAS BUILDING IN ITS WAKE. KSZ080-081-084>090-172315- /O.EXP.KDDC.WI.Y.0033.000000T0000Z-101117T2200Z/ KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 403 PM CST WED NOV 17 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTH WINDS OF 15 TO 25 MPH WILL DECREASE TO LESS THAN 10 MPH ACROSS SOUTHWEST KANSAS AFTER SUNSET. $$ UMSCHEID
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Nov 16, 4:00 AM CST, 0 minutes earlier.
Area forecast discussion, Nov 16, 4:00 AM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 400 AM CST TUE NOV 16 2010 .DISCUSSION... DAYS 1-2... TODAY'S PRIMARY CONCERNS ARE THE WIND SPEEDS ON WEDNESDAY AND PRECIPITATION TYPE TUESDAY NIGHT INTO WEDNESDAY. IN THE NEAR TERM, TODAY SHOULD BE MOSTLY SUNNY FOR MUCH OF THE DAY, WITH SOME MID AND HIGH CLOUDS MOVING INTO THE NORTHWEST HALF OF THE FORECAST AREA AFTER 21Z OR SO. THE CLOUDS WILL BE COMING IN AHEAD OF THE NEXT FRONT, AND SHOULD HAVE LITTLE IF ANY AFFECT ON MAX TEMPS TODAY. MAX T'S TODAY SHOULD REACH THE MID 50S IN THE NORTH AND UPPER 50S ACROSS THE SOUTH. WINDS WILL START OUT LIGHT FROM WEST TO NORTHWEST AND GRADUALLY SHIFT TO THE SOUTHWEST THIS AFTERNOON AND INCREASE AS A TROUGH OF SURFACE LOW PRESSURE DEVELOPS IN THE LEE OF THE COLORADO ROCKIES. THE WESTERN HALF OF OUR CWA COULD SEE WINDS BLOWING AS HIGH AS 25 MPH THIS AFTERNOON. A COLD FRONT, WITH QUITE COLDER AIR THAN WE HAVE SEEN LATELY, WILL COME RACING DOWN FROM WYOMING AND COLORADO AND CROSS OUR CWA TUESDAY NIGHT. THIS FRONT IS DEPICTED AS CRASHING DOWN RAPIDLY SOUTHEASTWARD BY NEARLY ALL MODELS. THE QUESTION THEN ARISES AS TO HOW FAST THE FRONT WILL DIVE SOUTHEAST THROUGH OUR CWA AND THE RESULTANT TEMPERATURES AND WINDS BEHIND THE FRONT. FOR NOW HAVE OPTED TO GO WITH THE NAM TIMING OF BRINGING THE FRONT INTO OUR NORTHWEST CWA BY 04Z WEDNESDAY, AND THEN ON SOUTHEASTWARD TO P28 BY 12Z WEDNESDAY. THIS WILL CREATE A VERY TIGHT PRESSURE GRADIENT BEHIND THE FRONT, AND NORTHWEST WINDS SHOULD HOWL AT 30 TO 40 MPH WEDNESDAY, WITH A BRIEF PERIOD OF HIGHER GUSTS SHORTLY AFTER FROPA. WINDS WILL BE WELL INTO ADVISORY TERRITORY WEDNESDAY MORNING. I DID LOWER MAX TEMPS A FEW DEGREES WEDNESDAY INTO THE MID 40S FOR HIGHS AS FAR SOUTH AS DDC. SINCE THE FRONT IS MOVING INTO OUR AREA AT SUCH A RAPID SPEED, THERE MAY BE ENOUGH LIFT TONIGHT IN OUR NORTH FOR A FEW RAIN SHOWERS. BUT, SINCE COLD AIR WILL USHER IN RAPIDLY BEHIND THE FRONT, HAVE KEPT THE RAIN OR SNOW SHOWERS MENTIONED ACROSS OUR NORTHEAST, AND CHANGED THE PRECIP TO 30 PERCENT CHANCE FOR SNOW SHOWERS IN OUR NORTHERN 2 COUNTIES. WEDNESDAY NIGHT LOOKS TO BE VERY COLD, AS WINDS DIMINISH WEDNESDAY EVENING AND SKIES CLEAR. OUR NORTHWEST CWA COULD POSSIBLY DIP INTO THE UPPER TEENS (FOR THE FIRST TIME THIS YEAR), WHILE THE SOUTHEAST WILL ONLY DROP INTO THE MID 20S. .DAYS 3-7... TEMPERATURES WILL CONTINUE TO BE THE BIGGEST CHALLENGE IN THE EXTENDED PERIOD AS SHALLOW COLD AIR SLOSHES BACK AND FORTH IN THE CENTRAL PLAINS. DRY AIR, LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO THE LOWEST VALUES YET THIS FALL THURSDAY MORNING, BUT A RAPID RECOVERY WILL BEGIN THURSDAY AS THE DEEP UPPER LEVEL TROUGH NEAR 160W DEEPENS INTO THE AMPLIFYING LONG WAVE POSITION IN THE EASTERN PACIFIC. STRONG WESTERLY FLOW ACROSS THE ROCKIES WILL FAVOR RAPID DEEPENING OF A LEE TROUGH THURSDAY. AN UPPER LEVEL TROUGH WILL MOVE RAPIDLY EASTWARD NEAR THE CANADIAN BORDER THURSDAY NIGHT AND FRIDAY, AND A SURGE OF SHALLOW COLD AIR WILL ENTER NORTHERN KANSAS FRIDAY MORNING AND MOVE ACROSS ALL OF SOUTHWEST KANSAS BY EARLY FRIDAY NIGHT. TEMPERATURES FRIDAY WILL BE QUITE WARM IN ADVANCE OF THE COLD FRONT FRIDAY WITH HIGHS LIKELY NEAR 70 ALONG THE OKLAHOMA BORDER. UPPER LEVEL FLOW WILL BECOME MORE SOUTHWEST OVER THE WEEKEND AS A DEEP UPPER LEVEL CYCLONE DROPS INTO OREGON BY SUNDAY MORNING. TROUGHING IN THE LEE OF THE ROCKIES AND STRONG SOUTHWEST FLOW ABOVE THE SURFACE WILL SUPPORT EROSION OF THE SHALLOW COLD AIR DURING THE DAY SATURDAY, BUT CONFIDENCE IS NOT HIGH ON JUST HOW FAR NORTH THE WARM AIR WILL SURGE. SUFFICIENT UPSLOPE FLOW IN THE COLD AIR FRIDAY NIGHT MAY SUPPORT DEVELOPMENT OF STRATUS NORTH OF INTERSTATE 70 BY SATURDAY MORNING. IF THIS OCCURS, IT WILL BE EXTREMELY DIFFICULT TO DISLODGE THE COLD AIR ACROSS NORTHERN KANSAS. THE OPERATIONAL RUN OF THE GFS MAINTAINS THE COLD AIR ACROSS ALL OF SOUTHWEST KANSAS, WHILE MOST OF THE GFS ENSEMBLE MEMBERS ARE MORE AGGRESSIVE IN ERODING THE COLD AIR. THE ECMWF ERODES THE COLD AIR FROM THE HIGHER TERRAIN IN FAR SOUTHWEST KANSAS WHILE HOLDING A SHARP BAROCLINIC ZONE ACROSS NORTHERN KANSAS. GIVEN THE LACK OF CLOUD COVER IN SOUTHWEST KANSAS SATURDAY, EROSION OF THE COLD AIR AS SUGGESTED BY THE ECMWF SEEMS VERY REASONABLE. AN UPPER LEVEL TROUGH EMBEDDED IN THE SOUTHWESTERLY UPPER LEVEL FLOW WILL MOVE ACROSS THE NORTHERN PLAINS SUNDAY AND DISLODGE ANOTHER PIECE OF THE RESERVOIR OF COLD AIR COVERING CANADA AND THE NORTHERN PLAINS. THE GFS AND MOST OF ITS ENSEMBLE MEMBERS KEEP NEARLY ALL OF KANSAS IN THE WARM SECTOR SUNDAY, WHILE THE ECMWF AND GEM BRING SHALLOW COLD AIR BACK INTO SOUTHWESTERN KANSAS SUNDAY AFTERNOON. THE ECMWF IS MOST AGGRESSIVE WITH THE COLD AIR, AND SEVERAL OF THE GEM ENSEMBLE MEMBERS ARE SIMILAR TO THE ECMWF SOLUTION. THE COLD AIR POOL THAT WILL BE IN THE NORTHERN UNITED STATES SUNDAY IS ARCTIC IN CHARACTER, AND IT IS PHYSICALLY UNREASONABLE TO ASSUME THAT THE COLD AIR WILL NOT MOVE SOUTHWARD BEHIND THE UPPER LEVEL TROUGH SUNDAY. THE ECMWF APPEARS MOST REASONABLE AND LARGELY WAS FOLLOWED FOR SUNDAY. TEMPERATURES PROBABLY WILL PEAK IN THE MORNING HOURS WITH FALLING AFTERNOON TEMPERATURES ACROSS NORTHERN KANSAS. THE INVASION OF DEEPER COLD AIR IN KANSAS STILL APPEARS LIKELY TO BE DELAYED UNTIL MONDAY NIGHT WHEN A STRONG TROUGH ROTATING AROUND THE POLAR VORTEX NEAR THE WEST SHORE OF HUDSON BAY MOVES ACROSS SOUTHERN CANADA. MOST OF NEXT WEEK LOOKS COOL FOR SOUTHWEST KANSAS. - 01 - && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH 06Z WEDNESDAY WITH ONLY PATCHY HIGH LEVEL CLOUDINESS MOVING ACROSS THE ROCKIES AND CENTRAL PLAINS. A STRONG UPPER LEVEL TROUGH WILL MOVE INTO WESTERN KANSAS BY WEDNESDAY MORNING, AND A SURFACE COLD FRONT WILL ENTER NORTHWEST KANSAS TUESDAY EVENING. THE FRONT WILL REACH CENTRAL KANSAS BY WEDNESDAY MORNING. STRONG NORTH TO NORTHWEST LOW LEVEL FLOW WITH SURFACE WINDS GUSTING IN EXCESS OF 40 KNOTS WILL DEVELOP BEHIND THE COLD FRONT EARLY WEDNESDAY. MVFR CEILINGS WILL DEVELOP HAYS BY 12Z WEDNESDAY. LOCAL VISIBILITIES NEAR 5 MILES IN SCATTERED RAIN SHOWERS CAN BE EXPECTED IN HYS AFTER 06Z WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 34 47 23 / 0 10 10 0 GCK 58 34 46 20 / 0 10 10 0 EHA 60 33 51 22 / 0 0 0 0 LBL 59 33 53 22 / 0 0 0 0 HYS 57 36 44 20 / 0 30 30 0 P28 58 35 53 27 / 0 0 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM THROUGH 4 PM WEDNESDAY FOR KSZ030-031- 043>046-061>066-074>081-084>090- && FN12/01/01
Hazardous weather outlook, Nov 15, 4:12 AM CST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 412 AM CST MON NOV 15 2010 KSZ030-031-043>046-061>066-074>081-084>090-161100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 412 AM CST MON NOV 15 2010 /312 AM MST MON NOV 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MARCH SOUTH THROUGH WESTERN KANSAS LATE TUESDAY NIGHT, BRINGING STRONG NORTHWEST WINDS TO THE SOUTHWESTERN KANSAS BY WEDNESDAY AFTERNOON. WINDS WEDNESDAY AFTERNOON WILL APPROACH ADVISORY LEVEL, AND BLOW AT 30 TO 40 MPH, MAINLY BETWEEN 11 AM CST TO 5 PM CST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.